Arkansas, 2005

Hail in Arkansas, March 26, 2005

March 26, 2005 · NWS LZK · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 26, 2:48 PM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Mar 26, 2:48 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
248 PM CST SAT MAR 26 2005

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
TO SAY THAT THE SHORT TERM WILL BE A FORECAST CHALLENGE WOULD BE AN
UNDERSTATEMENT. SEVERAL FACTORS COMING TOGETHER FOR SIGNIFICANT
RAINFALL EVENT OVER MUCH OF NORTHERN AND CENTRAL ARKANSAS TONIGHT
THROUGH SUNDAY MORNING. STALLED SURFACE BOUNDARY CURRENTLY SITS OVER
NORTH LOUISIANA. H5 SHORTWAVE MOVED UP FROM THE RED RIVER VALLEY...
AND KICKED OFF THE LARGE AREA OF RAIN AND THUNDERSTORMS CURRENTLY
INDICATED ON THE WSR88D OVER MUCH OF WESTERN AND CENTRAL ARKANSAS.
ANOTHER IN A SERIES OF THESE SHORTWAVES WILL MOVE UP IN THE MEAN
FLOW TONIGHT...TOUCHING OFF MORE RAIN AND THUNDERSTORMS.

APPEARS THAT THE AXIS OF HEAVIEST RAIN WILL BE IN AREAS MAINLY NORTH
OF A MENA...TO LITTLE ROCK...TO NEWPORT LINE. PRECIPITABLE WATER
VALUES WILL REMAIN HIGH...WITH STRONG UPPER DIVERGENCE PRESENT ALONG
THIS AREA. WIDESPREAD RAINFALL TOTALS OF ONE TO THREE INCHES ARE
LIKELY. HAVE THUS ISSUED A FLASH FLOOD WATCH THROUGH MID DAY SUNDAY
FOR AREAS WEST OF THE I-30 CORRIDOR AND NORTH OF THE I-40 CORRIDOR.

CLOSED H5 LOW WILL PUSH INTO WESTERN ARKANSAS ON SUNDAY...PUSHING
THE HEAVIER RAINFALL EASTWARD BY THE AFTERNOON. STILL PLENTY OF
WRAPAROUND MOISTURE ASSOCIATED WITH THE LOW TO WARRANT A CONTINUED
CHANCE OF RAIN THROUGH SUNDAY EVENING. BY MONDAY...RIDGING WILL
ALLOW THE MIDSOUTH TO CLEAR OUT...WITH DRY AND SUNNY WEATHER
RETURNING. SWLY RETURN FLOW WILL BE QUICK TO SET UP...AND BY TUESDAY
AFTERNOON...TEMPERATURES WILL APPROACH 80 DEGREES IN THE CENTRAL AND
SOUTH. CLOUDS WILL BEGIN INCREASING TUESDAY NIGHT...OUT AHEAD OF AN
APPROACHING COLD FRONT.

TEMPERATURES WILL BE A CHALLENGE WITH THIS FORECAST. VARIATION WILL
BE VERY SMALL OVER THE NEXT 24/36 HOURS...WITH MANY AREAS LIKELY
SEEING A CHANGE OF LESS THAN 10 DEGREES. VARIATION IN CLOUD COVER
AND AMOUNT OF RAIN WILL WREAK HAVOC WITH THE TEMPERATURE FORECAST...
SO SERIOUS BUST POTENTIAL IS INVOLVED IN THAT RESPECT.
&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
MAIN WEATHER EVENT FOR THIS PERIOD WILL BE THE UPPER TROF MOVING
THROUGH THE AREA LATE IN THE WEEK. MODELS TODAY ARE SLOWER WITH THE
SYSTEM AND WOULD NOT BE SURPRISED IF IT COMES IN EVEN SLOWER THAN
PROGGED TODAY. BASED ON THIS MORNINGS MODELS WILL KEEP RAIN OUT OF
THE FORECAST FOR WEDNESDAY AND BRING IN SMALL POPS WEDNESDAY NIGHT
INCREASING TO 30 PERCENT LATER WEDNESDAY NIGHT. CONTINUED 40 PERCENT
POPS FOR THURSDAY WHICH STILL LOOKS LIKE THE PERIOD THE MAIN FRONT
WILL MOVE ACROSS THE AREA. KEPT 40 PERCENT POPS IN THE EAST EARLY
THURSDAY NIGHT DECREASING BY MIDNIGHT TO FOLLOW THE GFS DEPICTION OF
THE FRONT HALFWAY ACROSS THE AREA AT 00Z. TIMING ON THIS WILL LIKELY
CHANGE AGAIN WITH LATER RUNS. CONTINUED POPS FOR WRAPAROUND
STRATIFORM RAIN THROUGH THE REST OF THURSDAY NIGHT INTO FRIDAY. HIGH
PRESSURE AT THE SURFACE AND RIDGING ALOFT SHOULD RESULT IN DRY AND
WARMER WEATHER FRIDAY NIGHT AND SATURDAY. WARM AIR SHOULD BE IN
PLACE WEDNESDAY AND COULD SEE MAXES APPROACH 80 IN PARTS OF CENTRAL
AND SOUTH. WENT COOLER FOR THURSDAY EXPECTING MORE CLOUDS AND SOME
DEVELOPMENT OF SHOWERS AHEAD OF THE MAIN FRONT. WENT CLOSE TO MEX
GUIDANCE ON TEMPS THE REST OF THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  47  49  42  70 / 100  90  20   0
HARRISON AR       39  45  38  71 /  80  70  10   0
HOT SPRINGS AR    47  50  37  69 / 100  90  10   0
PINE BLUFF AR     48  53  43  69 /  90  90  20   0
MOUNTAIN HOME AR  39  46  38  70 /  80  80  10   0
MONTICELLO AR     51  55  43  66 /  90  80  20   0
SEARCY AR         44  50  42  68 /  90  90  20   0
MOUNT IDA AR      44  49  35  69 / 100  80  10   0
RUSSELLVILLE AR   47  47  36  70 /  90  80  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FROM
6 PM SATURDAY UNTIL NOON CST SUNDAY FOR THE FOLLOWING ZONES...
ARZ003...ARZ004...ARZ005...ARZ006...ARZ007...ARZ012...ARZ013...
ARZ014...ARZ015...ARZ016...ARZ021...ARZ022...ARZ023...ARZ024...
ARZ025...ARZ030...ARZ031...ARZ032...ARZ033...ARZ034...ARZ037...
ARZ038...ARZ039...ARZ040...ARZ041...ARZ042...ARZ043...ARZ044...
ARZ045...ARZ046...ARZ047...ARZ052...ARZ053...AND ARZ054.
&&

SHORT TERM...57 / LONG TERM....29
Hazardous weather outlook, Mar 26, 5:00 AM CST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT MAR 26 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271100-
INDEPENDENCE-CONWAY-FAULKNER-IZARD-NEWTON-SEARCY-SCOTT-YELL-PERRY-
JEFFERSON-STONE-HOT SPRING-GRANT-WHITE-WOODRUFF-GARLAND-CLEVELAND-
DALLAS-CALHOUN-OUACHITA-DESHA-LINCOLN-LOGAN-BRADLEY-SALINE-BAXTER-
MARION-SHARP-FULTON-BOONE-MONTGOMERY-POLK-JACKSON-CLEBURNE-
VAN BUREN-POPE-PIKE-PULASKI-MONROE-LONOKE-PRAIRIE-DREW-ARKANSAS-
CLARK-JOHNSON-
500 AM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FRONT REMAINS STALLED NEAR THE SOUTHERN BORDER OF ARKANSAS THIS
MORNING WHILE A WEATHER SYSTEM ALOFT CONTINUES TO APPROACH THE AREA
FROM THE SOUTHWEST. THUNDERSTORMS TRIGGERED BY THE SYSTEM IN TEXAS
ARE SLOWLY SPREADING NORTHEAST AND WILL MOVE INTO SOUTHERN ARKANSAS
OR NORTHERN LOUISIANA EARLY SATURDAY.

THIS STRONG STORM SYSTEM WILL CONTINUE TO APPROACH THE REGION
THROUGH THE DAY. THE SYSTEM WILL PRODUCE A SOUTHWEST WIND ALOFT...
WHICH WILL PULL WARM AND HUMID AIR OVER THE STALLED FRONT NEAR THE
ARKANSAS AND LOUISIANA BORDER. AS A RESULT...RAIN WILL BECOME
WIDESPREAD NORTH OF THE FRONT. THE RAINFALL WILL BECOME STEADIER AND
HEAVIER DURING THE DAY AND WILL BE FURTHER ENHANCED BY AN AREA OF
LOW PRESSURE THAT IS FORECAST TO DEVELOP ON THE FRONT.

THE RAIN IS EXPECTED TO BE HEAVY AT TIMES...MAINLY FROM CENTRAL INTO
NORTHERN ARKANSAS. THE HEAVIEST RAIN IS EXPECTED NORTH OF A MENA TO
HOT SPRINGS TO LITTLE ROCK TO HEBER SPRINGS TO NEWPORT LINE.
WIDESPREAD ONE TO TWO INCH RAINFALL AMOUNTS ARE EXPECTED SATURDAY
NIGHT INTO SUNDAY MORNING. LOCALLY HEAVIER AMOUNTS APPROACHING THREE
INCHES ARE POSSIBLE OVER THE CENTRAL AND NORTHERN PARTS OF THE STATE.

THIS SYSTEM IS EXPECTED TO BE A SLOW MOVER AS IT RUNS INTO A VERY
STRONG UPPER LEVEL RIDGE PARKED OVER THE SOUTHEAST UNITED STATES. IN
ADDITION...WINDS ALOFT ARE NOT CONDUCIVE TO MOVING THE SYSTEM OUT
QUICKLY. IF THE SYSTEM DOES SLOW DOWN MORE THAN EXPECTED...RAINFALL
AMOUNTS MAY BE EVEN HIGHER. FLOODING OF LOW LYING AREAS AND PONDING
OF WATER ON AREA ROADWAYS WILL BE A CONCERN.

NEAR THE FRONT...THERE IS A POSSIBILITY THAT SOME STORMS MAY BE
SEVERE IN SOUTHERN ARKANSAS SATURDAY NIGHT. HOWEVER...IT APPEARS
THAT SEVERE WEATHER WILL BE MORE LIKELY FARTHER SOUTH TO INCLUDE
AREAS ALONG THE GULF COAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE RAIN WILL CONTINUE INTO SUNDAY AS THE LOW PRESSURE SYSTEM
TRACKS ALONG THE FRONTAL BOUNDARY. RAIN IS EXPECTED TO CONTINUE MOST
OF THE DAY BEFORE TAPERING OFF LATE IN THE DAY OVER THE NORTHWEST.
THE PRECIPITATION IS EXPECTED TO SLOWLY EXIT THE STATE DURING THE
EVENING AND SHOULD ALL BE EAST OF THE MISSISSIPPI RIVER BY EARLY
MONDAY.

PERSONS ACROSS ARKANSAS ARE URGED TO MONITOR LATER STATEMENTS AND
FORECASTS FROM YOUR NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL
FOR SEVERE WEATHER AND HEAVY RAIN IN ARKANSAS THROUGH SUNDAY
MORNING.

ANOTHER STORM SYSTEM IS FORECAST TO APPROACH ARKANSAS ON
WEDNESDAY... BRINGING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS
TO THE STATE WEDNESDAY NIGHT AND THURSDAY. THERE COULD BE A CHANCE
OF SEVERE WEATHER WITH THIS WEATHER SYSTEM.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND SATURDAY
MORNING...MAINLY IN THE SOUTHERN HALF OF ARKANSAS.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK

56

In the hours before

Local storm report, Mar 26, 3:53 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
353 PM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             MALVERN                 34.37N 92.82W
03/26/2005  0.75 INCH        HOT SPRING         AR   TRAINED SPOTTER

            HAIL COVERING GROUNG

0341 PM     HAIL             MALVERN                 34.37N 92.82W
03/26/2005  0.88 INCH        HOT SPRING         AR   PUBLIC

            SEVERAL VEHICLES WITH BROKEN WINDSHIELDS ON CAR LOT

&&

BURLESON
Local storm report, Mar 26, 4:17 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
417 PM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             BAUXITE                 34.56N 92.53W
03/26/2005  0.75 INCH        SALINE             AR   TRAINED SPOTTER

            HAIL COVERING GROUND

0410 PM     HAIL             SARDIS                  34.53N 92.40W
03/26/2005  1.00 INCH        SALINE             AR   TRAINED SPOTTER

            HAIL ALMOST COVERING GROUND

&&

BB

The radar

The Little Rock radar (KLZK), 12 km away, was scanning. The volume nearest the first event began at 22:24 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Pulaski

When
March 26, 4:27 PM CST
Where
Pulaski County, Little Rock
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.733, -92.283

Hail, Pulaski

When
March 26, 4:36 PM CST
Where
Pulaski County, Scott
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.700, -92.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440545, 5440546.